Advertisement

Scalarly Compactness, (S)+-Type Conditions, Variational Inequalities and Complementarity Problems in Banach Spaces

  • George IsacEmail author
Chapter
Part of the Springer Optimization and Its Applications book series (SOIA, volume 39)

Summary

We present in this chapter the notion of scalarly compactness which is related to condition \((S)_+\), well known in nonlinear analysis. Some applications to the study of variational inequalities and to complementarity problems are also presented.

Keywords

Scalarly compactness Variational inequalities and complementarity problems 

References

  1. 1.
    Baiocchi, C., Capelo, A.: Variational and Quasivariational Inequalities. Applications to Free-Boundary Problems, Wiley, New York, NY (1984)Google Scholar
  2. 2.
    Brezis, H.: Équations et inéquations non linéaires dans les espaces vectoriels en dualité. Ann. Inst. Fourier 18, 115–175 (1968)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Browder, F.E.: Nonlinear eigenvalues problems and Galerkin approximations. Bull. Amer. Math. Soc. 74, 651–656 (1968)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Browder, F.E.: Existence theorems for nonlinear partial differential equations. Proc. Sympos. Pure Math., Am. Math. Soc, Providence RI 16, 1–60 (1970)Google Scholar
  5. 5.
    Browder, F.E.: Nonlinear operators and nonlinear equations of evolution in Banach spaces. Proc. Symp. Pure Math., Am. Math. Soc, Providence RI 18(2), 269–286 (1976)MathSciNetGoogle Scholar
  6. 6.
    Browder, F.E.: Fixed point theory and nonlinear problems. Bull. Am. Math. Soc. 9, 1–39 (1983)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Chiang, Y.: The \((S)^1_+\) condition for generalized vector variational inequalities. J. Optim. Theory Appl. 124(3), 581–594 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Ciorănescu, I.: Geometry of Banach Spaces. Duality Mappings and Nonlinear Problems, Mathematics and Its Applications 62, Kluwer, Dordrecht, The Netherlands (1990)Google Scholar
  9. 9.
    Cubiotti, P.: General nonlinear variational inequalities with \((S)_+^1\) operators. Applied Mathematics Letters, 10(2), 11–15 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Cubiotti, P., Yao, J.C.: Multivalued \((S)_+^1\) operators and generalized variational inequalities. Comput. Math. Appl. 29(12), 40–56 (1995)MathSciNetGoogle Scholar
  11. 11.
    Guo, J.S., Yao, J.C.: Variational inequalities with nonmonotone operators. J. Optim. Theory Appl. 80(1), 63–74 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Hyers, D.H., Isac, G., Rassias, Th. M.: Topics in Nonlinear Analysis and Applications, World Scientific Publishing Company, Singapore, New Jersey, London (1997)Google Scholar
  13. 13.
    Isac, G.: Complementarity Problems. Number 1528 in Lecture Notes in Mathematics. Springer Verlag, Berlin, New York, NY (1992)Google Scholar
  14. 14.
    Isac, G.: Nonlinear complementarity problem and Galerkin method. J. Math. Anal. Appl. 108, 563–574 (1995)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Isac, G.: On an Altman type fixed-point theorem on convex cones. Rocky Mountain J. Math. 25(2), 701–714 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Isac, G.: The scalar asymptotic derivative and the fixed-point theory on cones. Nonlinear Anal. Related Topics 2, 92–97 (1999)MathSciNetGoogle Scholar
  17. 17.
    Isac, G.: Topological Methods in Complementarity Theory, Springer-Verlag New York, Inc., Secaucus, NJ (2000)zbMATHGoogle Scholar
  18. 18.
    Isac, G.: Leray-Schauder Type Alternatives, Complementarity Problems and Variational Inequalities, Kluwer Academic Publishers, Netherlands (2006)zbMATHGoogle Scholar
  19. 19.
    Isac, G., Bulavsky, V.V., Kalashnikov, V.V.: Complementarity, Equilibrium, Efficiency and Economics, Kluwer, Dordrecht (2002)Google Scholar
  20. 20.
    Isac, G., Gowda, M.S.: Operators of class \((S)_+^1\), Altmans conditions and the complementarity problem. J. Fac. Sci. The Univ. Tokyo Sec. IA 40(1), 1–16 (1993)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Isac, G., Németh, S.: Scalar Derivative and Scalar Asymptotic Derivatives, Theory and Applications, Springer, New York, NY (2008)Google Scholar
  22. 22.
    Isac, G., Théra, M.: A Variational Principle Application to the Nonlinear Complementarity Problem. Nonlinear and Convex Analysis (Eds. B. L. Lin and S. Simons), Marcel Dekker, Inc., New York, NY, pages 127–145, (1987)Google Scholar
  23. 23.
    Isac, G., Théra, M.: Complementarity problem and the existence of the post critical equilibrium state of a thin elastic plate. J. Optim. Theory Appl. 58, 241–257 (1988)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Kinderlehrer, D., Stampacchia, G.: An Introduction to Variational Inequalities and their Applications, Academic Press, New York, NY (1980)zbMATHGoogle Scholar
  25. 25.
    Krasnoselskii, M.A.: Topological Methods in the Theory of Nonlinear Integral Equations, Gostekhizdat, Moscow (1956)Google Scholar
  26. 26.
    Krasnoselskii, M.A.: Positive Solutions of Operators Equations, Noordhoff, Groningen (1964)Google Scholar
  27. 27.
    Showalter, R.E.: Monotone Operators in Banach Spaces and Nonlinear Partial Differential Equations, Mathematical Surveys and Monographs (Vol. 49), American Mathematical Society, Providence, RI, (1997)Google Scholar
  28. 28.
    Skrypnik, I.V.: Methods for Analysis of Nonlinear Elliptic Boundary Value Problems, Translations of Mathematical Monographs (Vol. 139), American Mathematical Society, Providence, RI (1994)Google Scholar
  29. 29.
    Takahashi, W.: Nonlinear Functional Analysis (Fixed Point Theory and its Applications). Yokohama Publishers, Yokohama, Japan (2000)Google Scholar
  30. 30.
    Zeidler, E.: Nonlinear Functional Analysis and its Applications, volume II B of Nonlinear Monotone Operators. Springer, New York, NY (1990)Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of MathematicsRoyal Military College of CanadaSTN Forces KingstonCanada

Personalised recommendations